Alert archive / California / Wind Advisories in 2023
Wind Advisory 53, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 19, 2023, 2:07 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Nov 20, 2023, 12:00 AM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2023, 2:07 AM MST (09:07 UTC)
- In effect from
- Nov 20, 2023, 12:00 AM MST
- Expired
- Nov 20, 2023, 7:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
438 WWUS75 KPSR 190907 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 207 AM MST Sun Nov 19 2023 CAZ560-561-192300- /O.NEW.KPSR.WI.Y.0053.231120T0700Z-231121T0200Z/ Joshua Tree NP West-Joshua Tree NP East- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 107 AM PST Sun Nov 19 2023 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park and Eastern portion of Joshua Tree National Park. * WHEN...From 11 PM this evening to 6 PM PST Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ564-568>570-192300- /O.NEW.KPSR.WI.Y.0053.231120T1200Z-231121T0200Z/ Parker Valley-Chuckwalla Mountains-Chiriaco Summit- Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 207 AM MST Sun Nov 19 2023 /107 AM PST Sun Nov 19 2023/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ TO 7 PM MST /6 PM PST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 5 AM MST /4 AM PST/ to 7 PM MST /6 PM PST/ Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
715 WWUS75 KPSR 191909 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1209 PM MST Sun Nov 19 2023 CAZ560-561-200715- /O.CON.KPSR.WI.Y.0053.231120T0700Z-231121T0200Z/ Joshua Tree NP West-Joshua Tree NP East- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1109 AM PST Sun Nov 19 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park and Eastern portion of Joshua Tree National Park. * WHEN...From 11 PM this evening to 6 PM PST Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ564-568>570-200715- /O.CON.KPSR.WI.Y.0053.231120T1200Z-231121T0200Z/ Parker Valley-Chuckwalla Mountains-Chiriaco Summit- Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 1209 PM MST Sun Nov 19 2023 /1109 AM PST Sun Nov 19 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ TO 7 PM MST /6 PM PST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 5 AM MST /4 AM PST/ to 7 PM MST /6 PM PST/ Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
946 WWUS75 KPSR 200800 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 100 AM MST Mon Nov 20 2023 AZZ532-CAZ565-202100- /O.EXB.KPSR.WI.Y.0053.231120T1200Z-231120T2100Z/ Yuma-Imperial County Southeast- Including the cities of Yuma, Fortuna Foothills, and Winterhaven 100 AM MST Mon Nov 20 2023 /1200 AM PST Mon Nov 20 2023/ ...WIND ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ EARLY THIS MORNING TO 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Yuma. In California, Southeastern Imperial County. * WHEN...From 5 AM MST /4 AM PST/ early this morning to 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ564-568>570-202230- /O.EXT.KPSR.WI.Y.0053.231120T0900Z-231121T0200Z/ Parker Valley-Chuckwalla Mountains-Chiriaco Summit- Palo Verde Valley-Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 100 AM MST Mon Nov 20 2023 /1200 AM PST Mon Nov 20 2023/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Parker Valley. In California, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley and Chuckwalla Valley. * WHEN...Until 7 PM MST /6 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-561-202230- /O.CON.KPSR.WI.Y.0053.000000T0000Z-231121T0200Z/ Joshua Tree NP West-Joshua Tree NP East- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1200 AM PST Mon Nov 20 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western portion of Joshua Tree National Park and Eastern portion of Joshua Tree National Park. * WHEN...Until 6 PM PST Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 18, 11:12 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 18, 11:12 PM MST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1112 PM MST Sat Nov 18 2023 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... Shower activity will linger across the higher terrain areas of eastern Arizona through this afternoon with improving conditions elsewhere as a weather system departs the region. Another weather system will move across northern Arizona Sunday into early Monday, bringing drier and cooler conditions and additional chances for precipitation across the higher terrain. Breezy to locally windy conditions are also expected over much of the area Sunday afternoon into Monday, with the strongest winds along the Lower Colorado River Valley. For the rest of next week, dry conditions along with near normal temperatures will prevail. && .DISCUSSION... After a rainy morning across much of south-central AZ, conditions are improving with clearing skies as the weather system responsible for the rainfall activity is beginning to lift away. Showers and possibly a few embedded thunderstorms will linger across the higher terrain areas of eastern Arizona through this afternoon. The rainfall that affected the Phoenix area this morning was the most for many sectors since last March, nearly 8 months ago! Total rainfall accumulations ranged from 0.5-1.0" across the West Valley to 0.1-0.25" across the East Valley. Phoenix Sky Harbor Airport accumulated 0.14", which is the most one-day total since mid-March. With the clearing skies, temperatures this afternoon will be topping out in the mid to upper 70s with cooler overnight temperatures tonight with many areas dipping into the 50s for overnight lows. Another trough will quickly be diving southeastward from the Great Basin region into northern Arizona during the day on Sunday along the eastern periphery of a building ridge of high pressure off the west coast. As the trough moves across, the pressure gradient will be tightening across the region with breezy conditions developing Sunday afternoon across south-central Arizona, with gusts as high as 15-25 mph. Stronger winds from the north will develop across the Lower Colorado River Valley by late Sunday night into Monday morning with gusts in excess of 30 mph at times. There can be some local gusts in excess of 40 mph across the higher terrain areas of southeast California. In addition to the enhanced breeziness that the trough will bring, precipitation chances return across the eastern Arizona high terrain, with some of the activity potentially clipping eastern portions of Gila County late Sunday into early Monday morning. As colder and drier air move in with this trough, there is even a slight chance of a changeover to snow showers above 5500-6000 feet across eastern Gila County late Sunday night. This colder air mass will drop overnight lows well into the 40s Sunday night for much of the lower deserts with high temperatures on Monday likely topping out only the lower 70s. Heading towards the middle portion of next week, as the aforementioned trough dives southward into northern Mexico, it will allow the ridge situated along the west coast to spread eastward with height fields aloft on the rise. This will result in a slight warming trend Tuesday through Thursday with high temperatures topping out generally in the middle 70s across the lower deserts, which will be right around normal. Heading into the end of next week through next weekend, ensembles are showing the ridge breaking down with a trough developing across the region. This will result in a cooling trend with high temperatures by the start of next weekend potentially staying below 70 degrees across the lower deserts based on the latest NBM guidance. && .AVIATION...Updated at 0612Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: There will be a potential for a reduction in visual flight categories Sunday morning. Lower clouds are expected to hang around through the night and Sunday morning with the best potential of dipping below VFR, up to 50%, at KDVT and KSDL. It is less likely at KPHX and KIWA. Any impacts will primarily be between 10-17Z. Confidence in whether cloud coverage will become great enough for MVFR or lower CIGs is low and thus not included in the TAFs. Winds will remain light through Sunday morning and increase to 8-13 kts out of the west with gusts up to 20-25 kts by the afternoon. Southeast California/Southwest Arizona including KIPL and KBLH: Breezy west winds, with gusts up to 20-25 kts will remain possible for the next few hours at KIPL before subsiding. At KBLH, light west to southwest winds will prevail through Sunday morning. Winds then shift northerly at both terminals Sunday afternoon, with gusts at KBLH reaching up as high as 25-30 kts. Northerly winds will be lighter at KIPL. Skies will remain mostly clear. && .FIRE WEATHER... A weather system will move through the area today bringing fairly widespread showers and isolated thunderstorms during the first part of the day across southern and central Arizona. Chances for wetting rains for Phoenix and areas to the north and east of Phoenix are at around 80% for today. Due to the elevated moisture levels, MinRHs today will range from 40-70% before falling off on Sunday to 30-50%. Winds today will be fairly light, but then will increase on Sunday with gusts in some areas by late afternoon between 20-30 mph. Much drier conditions are expected starting Monday with MinRHs dropping into the teens across the lower deserts with breezy conditions persisting across the Lower CO River Valley. Seasonably dry weather with near normal temperatures and fairly light winds are then likely into the middle of next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Lojero AVIATION...Benedict FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.